MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY HARMONYAIR M-SERIES SURGICAL LIGHTING SYSTEM

STERIS CORPORATION - MONTGOMERY HARMONYAIR M-SERIES SURGICAL LIGHTING SYSTEM
Model Number M-Series Surgical Lighting System
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the connect point of their harmonyair m-series surgical lighting system became loose, drifting down striking the anesthesiologist on the head.There were no reports of injury nor any procedural delays/cancellations involving this event.The intended procedure was completed successfully.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the harmonyair m-series surgical lighting system and found that the friction brake adjustments used to hold the connect point in place had become loose and did not work as intended.The harmonyair m-series surgical lighting system is not under steris service agreement for maintenance activities.The user facility is responsible for all maintenance activities.This unit was installed in 2017 making it approximately 6 years old at the time of the reported event.The harmonyair m-series surgical lighting system operator manual states (8-1), "preventative maintenance is essential in keeping this equipment in optimal working condition.Steris recommends establishing an annual maintenance agreement with steris service.Note: maintenance is necessary to maintain basic safety and essential performance, including emc performance".The technician replaced the connect point, confirmed the unit to be operating according to specification, and returned the unit to service.No additional issues have been reported.

Brand Name
HARMONYAIR M-SERIES SURGICAL LIGHTING SYSTEM
Common Device Name
SURGICAL LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17137823
Report Number1043572-2023-00118
Device Sequence Number14945469
Product Code FSY
UDI-Device Identifier00724995191566
UDI-Public00724995191566
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-Series Surgical Lighting System
Device Catalogue NumberLMH02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown